Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Amarillo, TX

August 3, 2011Beaver County, Oklahoma; Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2011, 4:22 PM CDT for Beaver County, Oklahoma; Lipscomb County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2011, 4:22 PM CDT (21:22 UTC)
Expired
Aug 3, 2011, 5:15 PM CDT
In force
53 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 169 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:24 PM CDTHAIL 0.88Lipscomb, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WUUS54 KAMA 032122
SVRAMA
OKC007-TXC295-032215-
/O.NEW.KAMA.SV.W.0052.110803T2122Z-110803T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
  NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 515 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES WEST OF HIGGINS...OR ABOUT 8 MILES SOUTHEAST OF
  LIPSCOMB...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINS...
  LIPSCOMB...
  FOLLETT...
  DARROUZETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3607 10017 3639 10045 3663 10000 3606 10000
TIME...MOT...LOC 2122Z 233DEG 11KT 3617 10014

$$

LG
4 follow-up statements
153 
WWUS54 KAMA 032142
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT WED AUG 3 2011

OKC007-TXC295-032215-
/O.CON.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/
BEAVER OK-LIPSCOMB TX-
442 PM CDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES...

AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 11 MILES SOUTH OF FOLLETT...OR NEAR LIPSCOMB...MOVING 
NORTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 6 MILES 
NORTHEAST OF FOLLETT...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3612 10013 3635 10040 3663 10000 3606 10000
TIME...MOT...LOC 2141Z 210DEG 12KT 3630 10021

$$

LG
437 
WWUS54 KAMA 032154
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT WED AUG 3 2011

OKC007-TXC295-032215-
/O.CON.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/
BEAVER OK-LIPSCOMB TX-
454 PM CDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED 8 MILES SOUTHWEST OF FOLLETT...OR ABOUT 8 MILES NORTHEAST OF 
LIPSCOMB...MOVING NORTHEAST AT 15 MPH. THE ANOTHER SEVERE 
THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF SLAPOUT...MOVING 
NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL 
AREAS OF THE INDICATED COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3622 10011 3638 10036 3663 10000 3617 10000
TIME...MOT...LOC 2153Z 211DEG 13KT 3634 10020

$$

LG
658 
WWUS54 KAMA 032207
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT WED AUG 3 2011

OKC007-TXC295-032215-
/O.CON.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/
BEAVER OK-LIPSCOMB TX-
507 PM CDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES...

AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FOLLETT...OR ABOUT 15 MILES NORTH OF LIPSCOMB...MOVING
NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3643 10029 3663 10000 3641 10000
TIME...MOT...LOC 2207Z 194DEG 21KT 3645 10017

$$

LG
678 
WWUS54 KAMA 032213
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT WED AUG 3 2011

OKC007-TXC295-032223-
/O.EXP.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/
BEAVER OK-LIPSCOMB TX-
513 PM CDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB AND
SOUTHEASTERN BEAVER COUNTIES WILL EXPIRE AT 515 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3643 10029 3663 10000 3641 10000
TIME...MOT...LOC 2213Z 194DEG 21KT 3648 10016

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:56 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 3, 3:56 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
356 PM CDT WED AUG 3 2011

.DISCUSSION...
THROUGH TONIGHT: COLD FRONT THAT MOVED THROUGH THE PANHANDLES
OVERNIGHT IS CURRENTLY LOCATED FROM NEAR BOOTLEG TO JUST SOUTH OF
PADUCAH TO OKLAHOMA CITY. A WEAK LINE OF SHOWERS HAS PUSHED ACROSS
THE TEXAS PANHANDLE TODAY...BUT WE HAVE ONLY HEARD OF SPRINKLES FROM
THIS ACTIVITY. THESE LIGHT SHOWERS...EXTENSIVE CLOUD COVER...AND
POST- FRONTAL UPSLOPE WINDS HAVE KEPT TEMPERATURES MUCH COOLER THAN
WE HAVE SEEN RECENTLY. IN FACT...TEMPERATURES ARE ONLY IN THE LOWER
80S IN THE FAR WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS
PANHANDLE. AHEAD OF THESE SHOWERS AND CLOUDS...THE PERSISTENT HOT
TEMPERATURES CONTINUE...PARTICULARLY ACROSS THE SOUTHEASTERN TEXAS
PANHANDLE WHERE TEMPS ARE IN THE 100S. A RESERVOIR OF 60+ DEW POINTS
WAS ADVECTED INTO THE REGION IN THE POST-FRONTAL REGIME...AND THIS
HAS CREATED A MUGGY FEEL TO THE AIR ACROSS THE SOUTHEAST. IN
FACT...SOME LOCATIONS IN COLLINGSWORTH COUNTY HAVE SEEN HEAT INDICES
BETWEEN 106 AND 109 AT TIMES EARLIER THIS AFTERNOON. HOWEVER...AS THE
WARM FRONT LIFTS NORTHWARD...VERTICAL MIXING SHOULD ALLOW DEW POINTS
TO SLOWLY FALL IN THIS AREA FOR THE REMAINDER OF THE AFTERNOON.

IN ADDITION...WITH ABUNDANT HEATING AND PLENTY OF MOISTURE AVAILABLE
NORTH OF THE RETREATING WARM FRONT...THUNDERSTORMS WILL BE A DISTINCT
POSSIBILITY. THE TROPOSPHERE IS MUCH MORE STABLE ACROSS THE FAR
NORTHWEST WHERE CLOUDS AND SHOWERS HAVE LIMITED DAYTIME HEATING.
HOWEVER...A MUCH MORE UNSTABLE ENVIRONMENT IS PREVALENT ACROSS THE
EASTERN HALF OF THE PANHANDLES WITH MLCAPE VALUES BETWEEN 1000 AND
3000 J/KG...PER LAPS ANALYSIS AND SPC MESOANALYSIS DATA. MLCIN
APPEARS TO BE ERODING AND MOISTURE FLUX CONVERGENCE IS BEING ENHANCED
EAST OF A LINE FROM BOOTLEG TO SLAPOUT AS EVIDENCED BY THE INCREASING
CUMULUS FIELD. THINK STORMS WILL INITIATE WITHIN THIS ZONE SO
INCREASED POPS THROUGH THIS EVENING AND EXPANDED THEM TO INCLUDE ALL
AREAS. ONE OR TWO STORMS THAT DO DEVELOP EAST OF A BOOTLEG TO SLAPOUT
LINE COULD BECOME SEVERE. THE AMOUNT OF BUOYANCY CERTAINLY FAVORS STRONG
ENOUGH UPDRAFTS TO INCREASE THE POTENTIAL FOR PRECIPITATION LOADING.
WITH DCAPE VALUES BETWEEN 1000-1300 J/KG...THERE IS CERTAINLY
POTENTIAL FOR WET/HYBRID MICROBURSTS. EXPECT ADDITIONAL ACTIVITY
CURRENTLY FORMING IN NEW MEXICO TO SLOWLY WORK ITS WAY EASTWARD
THROUGH THE EVENING AND OVERNIGHT HOURS. THE COVERAGE AND MAGNITUDE
OF ANY CONVECTION SHOULD BEGIN TO DECREASE AFTER SUNSET...BUT SHOWERS
AND THUNDERSTORMS ARE LIKELY TO PERSIST AFTER MIDNIGHT. ANY
CONVECTION THAT DOES DEVELOP OVERNIGHT...SHOULD EFFECTIVELY SHOVE THE
FRONT BACK SOUTH OF THE PANHANDLES.

THURSDAY: THE UPPER RIDGE WILL BUILD WESTWARD AND SHOULD BE CENTERED
OVER NORTH TEXAS DURING THE AFTERNOON. AS THIS OCCURS...THE FRONT
SHOULD GET A GOOD SURGE NORTHWARD DURING THE DAY WITH S/SSW WINDS
RETURNING. THE POSSIBILITY EXISTS FOR AN AREA OF SHOWERS/CLOUDS TO
KEEP TEMPERATURES DOWN ACROSS PARTS OF THE AREA. PINPOINTING EXACTLY
WHERE IS DIFFICULT AT THIS TIME...BUT DID LOWER HIGHS ACROSS THE FAR
NORTHWEST TOMORROW. THE HEAT WILL CONTINUE ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE WITH MORE 100S LIKELY. WITH THE FRONT SURGING NORTH
OF THE AREA...THINK DEW POINTS SHOULD BE ABLE TO FALL INTO THE LOWER
50S. HEAT INDEX VALUES STILL LOOK TO BRIEFLY APPROACH 105 ACROSS
COLLINGSWORTH COUNTY DURING THE AFTERNOON. ELECTED TO HOLD OFF ON
ISSUING A HEAT ADVISORY AS THERE IS SOME UNCERTAINTY ON EXPECTED DEW
POINTS. WILL REISSUED THE SPS FOR ANOTHER SHIFT TO ACCOUNT FOR NEAR
HEAT ADVISORY CONDITIONS ACROSS THE FAR EASTERN TEXAS
PANHANDLE...MAINLY JUST COLLINGSWORTH COUNTY. SUFFICIENT MOISTURE
AND LIFT SHOULD BE AVAILABLE FOR THUNDERSTORMS TO DEVELOP ONCE AGAIN
ACROSS ALL BUT THE SOUTH CENTRAL AND SOUTHEASTERN TEXAS PANHANDLE.
THINK THE MOST FAVORED AREAS WILL BE ACROSS THE FAR NORTHWEST PORTION
OF THE FORECAST AREA.

FRIDAY: THE UPPER RIDGE WILL SHIFT SLIGHTLY EASTWARD...BUT THE
MAJORITY OF THE PANHANDLES WILL REMAIN ON ITS WEST AND NORTHWEST
PERIPHERY. AS A RESULT...THUNDERSTORMS WILL BE POSSIBLE AGAIN...BUT
THINK INCREASING SUBSIDENCE SHOULD DECREASE THE COVERAGE AND CHANCES.
NONETHELESS...AREAS ACROSS THE NORTHWEST HALF OF THE PANHANDLES
SHOULD BE THE MOST FAVORED AREAS FOR RAINFALL. DUE TO THE WESTWARD
EXPANSION OF THE UPPER HIGH...THE HEAT SHOULD ALSO EXPAND NORTH AND
WESTWARD WITH MANY LOCATIONS AT OR ABOVE THE CENTURY MARK. WEAK
DOWNSLOPING SW WINDS SHOULD ALSO HELP PROMOTE WARMER TEMPERATURES AND
LOWER DEW POINTS ACROSS THE ENTIRE AREA.

SATURDAY: THE UPPER RIDGE WILL CONTINUE TO SLIDE WESTWARD AND HEIGHTS
SHOULD RISE. THIS SHOULD REALLY DECREASE PRECIPITATION CHANCES DUE TO
THE LARGE SCALE SUBSIDENCE...BUT MULTI-MODEL CONSENSUS SUGGESTS THAT
MOISTURE WILL WRAP AROUND A SURFACE LOW ACROSS OKLAHOMA. ADDED LOW
END MENTION OF THUNDERSTORMS CHANCES...BUT THINK MOST PLACES WILL
REMAIN DRY. THE MOST FAVORED AREA FOR THUNDERSTORMS WILL BE ACROSS
THE NORTHEAST HALF OF THE PANHANDLES. 90S AND 100S WILL
CONTINUE...AND AMARILLO SHOULD TIE THE RECORD OF CONSECUTIVE
90-DEGREE DAYS.

SUNDAY: THE UPPER RIDGE IS EXPECTED TO BE CENTERED ACROSS NEW MEXICO
WITH THE UPPER FLOW TURNING MORE WESTERLY AND NORTHWESTERLY. THIS
SHOULD ALLOW A COLD FRONT TO SAG SOUTHWARD...BUT THE GFS AND ECMWF
KEEP THIS FRONT ACROSS CENTRAL KANSAS. HOWEVER...STILL KEPT MENTION OF
THUNDERSTORMS ACROSS THE NORTHERN PART OF THE FORECAST AREA AS
SURFACE UPSLOPE FLOW ALONG AND NORTH OF THE FRONT COULD ALLOW HIGHER
TERRAIN CONVECTION TO DEVELOP. STORM MOTIONS WOULD ALLOW ANY ACTIVITY
THAT DEVELOPS TO MOVE INTO THE NORTHERN PANHANDLES. MOST LOCATIONS
WILL TOP OUT AGAIN IN THE UPPER 90S TO MID 100S WITH AMARILLO LIKELY
BREAKING THE RECORD OF CONSECUTIVE 90-DEGREE DAYS.

MONDAY-TUESDAY: THE PANHANDLES WILL BE ON THE EASTERN PERIPHERY OF
THE UPPER RIDGE...WHICH TYPICALLY LEADS TO LARGE SCALE SUBSIDENCE.
HOWEVER...WITH THE UPPER FLOW TURNING MORE NORTHERLY...THINK A COLD
FRONT WILL LIKELY FLIRT WITH THE AREA...WHICH MAY INCREASE PRECIPITATION
CHANCES TUESDAY AND/OR WEDNESDAY. IT DOES NOT APPEAR THAT
TEMPERATURES WILL BE MUCH COOLER AS THE COLD FRONT LOOKS TO HANG UP
AROUND THE NORTHERN PANHANDLES. KEPT THE FORECAST DRY FOR NOW...BUT
POPS WILL LIKELY BE NEEDED IF THE GFS AND ECMWF ACTUALLY VERIFY.

JACKSON

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
WEDNESDAY AS WINDS REMAIN BELOW 15 MPH. THUNDERSTORMS WILL BE
POSSIBLE ACROSS GENERALLY THE OKLAHOMA PANHANDLE AND THE NORTHWEST
HALF OF THE TEXAS PANHANDLE. LIGHTNING ASSOCIATED WITH ANY OF THESE
STORMS COULD POSSIBLY IGNITE FIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                69  98  70 100  70 /  30  10  10  10  10
BEAVER OK                  72  97  71 103  74 /  30  30  20  20  20
BOISE CITY OK              67  95  67  97  68 /  40  30  30  20  20
BORGER TX                  74  99  74 104  76 /  30  20  20  10  10
BOYS RANCH TX              69  96  70 103  71 /  30  20  20  20  10
CANYON TX                  68  99  69 101  69 /  20  10  10  10  10
CLARENDON TX               73 103  73 105  75 /  20  10  10  10   5
DALHART TX                 67  96  67  98  68 /  30  20  20  20  20
GUYMON OK                  70  96  70  99  71 /  30  30  30  20  20
HEREFORD TX                67  98  67 101  68 /  30  10  10  10  10
LIPSCOMB TX                73 102  73 104  74 /  30  20  20  10  20
PAMPA TX                   71 101  73 105  71 /  20  10  10  10  10
SHAMROCK TX                75 104  76 106  74 /  20  10  10  10   5
WELLINGTON TX              75 106  76 109  75 /  20  10  10  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/13
Hazardous weather outlook, Aug 3, 3:41 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT WED AUG 3 2011

OKZ001>003-TXZ001>020-041100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
341 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE
FAR EASTERN TEXAS PANHANDLE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM MAY
BECOME STRONG OR BRIEFLY SEVERE...WITH WIND GUSTS OF 50 TO 60 MPH
ALONG WITH LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ON THURSDAY AFTERNOON
ACROSS THE FAR EASTERN TEXAS PANHANDLE.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SUNDAY...MAINLY
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS
PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG... WITH WIND
GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Special weather statement, Aug 3, 3:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT WED AUG 3 2011

TXZ005-032130-
LIPSCOMB TX-
349 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR LIPSCOMB COUNTY.

AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS NEAR FOLLETT AND 10 MILES SOUTHWEST
OF LIPSCOMB...MOVING NORTHEAST AT 15 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

ANDRADE

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.